Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020

Severe Thunderstorm Warning 221, NWS Tulsa, OK

May 23, 2020Haskell County, Latimer County, LeFlore County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 23, 2020, 12:13 AM CDT for Haskell County, Latimer County, LeFlore County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2020, 12:13 AM CDT (05:13 UTC)
Expired
May 23, 2020, 1:00 AM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Haskell County, OK, Latimer County, OK, LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 70 km from the middle of the area, began a volume at 05:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 7:34 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 5.2 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2020-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2020-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3106 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
128 m²/s²
Significant tornado parameter
1.5
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted.

865 
WUUS54 KTSA 230513
SVRTSA
OKC061-077-079-230600-
/O.NEW.KTSA.SV.W.0221.200523T0513Z-200523T0600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1213 AM CDT Sat May 23 2020

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southeastern Haskell County in southeastern Oklahoma...
  Northeastern Latimer County in southeastern Oklahoma...
  Northwestern Le Flore County in southeastern Oklahoma...

* Until 100 AM CDT.

* At 1213 AM CDT, a severe thunderstorm was located over Kinta,
  moving east at 25 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Mccurtain...                      Bokoshe...
  Kinta...                          Mc Curtain...
  Lequire...                        Milton...
  Lewisville...                     

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3500 9530 3518 9531 3524 9478 3497 9477
TIME...MOT...LOC 0513Z 267DEG 21KT 3510 9522 

HAIL...1.25IN
WIND...60MPH
 
$$
2 follow-up statements
345 
WWUS54 KTSA 230534
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
1234 AM CDT Sat May 23 2020

OKC077-079-230543-
/O.CAN.KTSA.SV.W.0221.000000T0000Z-200523T0600Z/
Latimer OK-Le Flore OK-
1234 AM CDT Sat May 23 2020

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LATIMER AND
NORTHWESTERN LE FLORE COUNTIES IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southeastern Oklahoma.

LAT...LON 3516 9529 3519 9525 3522 9497 3515 9493
      3508 9493 3506 9502 3506 9521
TIME...MOT...LOC 0533Z 240DEG 10KT 3513 9516 

$$

OKC061-230600-
/O.CON.KTSA.SV.W.0221.000000T0000Z-200523T0600Z/
Haskell OK-
1234 AM CDT Sat May 23 2020

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTHEASTERN HASKELL COUNTY...

At 1233 AM CDT, a severe thunderstorm was located 3 miles northwest
of Lequire, moving northeast at 10 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations in or near the path include...
Mccurtain...                      Kinta...
Mc Curtain...                     Lequire...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3516 9529 3519 9525 3522 9497 3515 9493
      3508 9493 3506 9502 3506 9521
TIME...MOT...LOC 0533Z 240DEG 10KT 3513 9516 

HAIL...1.25IN
WIND...60MPH
 
$$
104 
WWUS54 KTSA 230601
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
101 AM CDT Sat May 23 2020

OKC061-230611-
/O.EXP.KTSA.SV.W.0221.000000T0000Z-200523T0600Z/
Haskell OK-
101 AM CDT Sat May 23 2020

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HASKELL COUNTY
HAS EXPIRED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been allowed to expire.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southeastern Oklahoma.

LAT...LON 3516 9529 3519 9525 3522 9497 3515 9493
      3508 9493 3506 9502 3506 9521
TIME...MOT...LOC 0601Z 267DEG 21KT 3514 9497 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 9:50 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, May 22, 9:50 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
950 PM CDT Fri May 22 2020

.DISCUSSION...
Scattered strong to severe thunderstorms continue across parts of
southeast Oklahoma and west central Arkansas at this time. This
activity will continue into the overnight hours, with additional
storms moving into southeast Oklahoma from the west.

Have adjusted pops overnight based on current and expected trends,
with the rest of the forecast looking good at this time.

Update on the way.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.

&&

SHORT TERM...23
LONG TERM....05

PLATE
Hazardous weather outlook, May 22, 9:13 PM CDT, 3 hours before
Hazardous Weather Outlook
National Weather Service Tulsa OK
913 PM CDT Fri May 22 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-231000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
913 PM CDT Fri May 22 2020

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

TORNADO.
    RISK...Limited.
	AREA...South of Interstate 40.
    ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Elevated.
    AREA...South of Interstate 40.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Far Southeast Oklahoma.
	ONSET...This Evening.

HEAVY RAIN.
	RISK...Limited.
	AREA...Southeast Oklahoma.
	ONSET...This Evening.

DISCUSSION...
Strong to severe thunderstorms have developed across southeast
Oklahoma and west central Arkansas this evening. The strongest
storms will be capable of producing golf ball hail and isolated,
brief tornadoes.  Storms currently across north central Texas and
southwest Oklahoma may impact southeast Oklahoma with additional
chances for severe weather as they move east or northeast later
this evening and into the overnight hours. Large hail and damaging
winds will be the main severe weather threats.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential.
SUNDAY...Severe Thunderstorm Potential.
MONDAY...Thunderstorm Potential...Heavy Rain Potential.
TUESDAY through THURSDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
An unsettled weather pattern will bring daily thunderstorm
chances, mainly from the latter part of the holiday weekend on
into the following week. While some severe weather will be
possible, flooding may become the main threat. Pockets of locally
heavy rainfall, falling on areas likely to have received previous
rounds of heavy rainfall, may begin to cause river flooding and
localized flash flooding by early next week.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, May 22, 10:29 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1029 PM CDT FRI MAY 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     HAIL             HEAVENER                34.89N 94.60W
05/22/2020  E2.75 INCH       LE FLORE           OK   PUBLIC

&&

BLH
Local storm report, May 22, 10:49 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1049 PM CDT FRI MAY 22 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     HAIL             ENTERPRISE              35.23N 95.38W
05/22/2020  E1.00 INCH       HASKELL            OK   PUBLIC

&&

BLH
Special weather statement, May 22, 11:10 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1110 PM CDT Fri May 22 2020

OKZ073>075-230445-
Haskell OK-Pittsburg OK-Latimer OK-
1110 PM CDT Fri May 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HASKELL...
NORTHWESTERN LATIMER AND NORTHEASTERN PITTSBURG COUNTIES UNTIL 1145
PM CDT...

At 1110 PM CDT, a strong thunderstorm was located near Blocker,
moving east at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Quinton...                        Blocker...
Featherston...

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southeastern Oklahoma.

LAT...LON 3501 9559 3513 9560 3520 9532 3499 9526
TIME...MOT...LOC 0410Z 262DEG 22KT 3506 9552
Special weather statement, May 22, 11:28 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1128 PM CDT Fri May 22 2020

ARZ029-OKZ076-230515-
Sebastian AR-Le Flore OK-
1128 PM CDT Fri May 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEBASTIAN AND EAST
CENTRAL LE FLORE COUNTIES UNTIL 1215 AM CDT...

At 1128 PM CDT, a strong thunderstorm was located 6 miles northeast
of Howe, moving east at 35 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Poteau...                         Mansfield...
Hartford...                       Huntington...
Midland...                        Patterson...
Arkola...                         Crossroads...
Dayton...

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
west central Arkansas...and southeastern Oklahoma.

LAT...LON 3510 9414 3509 9419 3508 9420 3508 9422
      3506 9425 3506 9423 3497 9424 3495 9434
      3496 9437 3494 9439 3495 9441 3493 9443
      3493 9445 3490 9445 3491 9463 3507 9462
      3515 9413
TIME...MOT...LOC 0428Z 264DEG 29KT 3499 9453
Special weather statement, May 22, 11:41 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1141 PM CDT Fri May 22 2020

ARZ029-OKZ072-074-076-230530-
Sebastian AR-Haskell OK-Sequoyah OK-Le Flore OK-
1141 PM CDT Fri May 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SEBASTIAN...EAST CENTRAL
HASKELL...SOUTHEASTERN SEQUOYAH AND NORTHEASTERN LE FLORE COUNTIES
UNTIL 1230 AM CDT...

At 1141 PM CDT, strong thunderstorms were located along a line
extending from 5 miles northeast of Keota to 4 miles west of Spiro.
Movement was east at 50 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Fort Smith...                     Greenwood...
Barling...                        Pocola...
Muldrow...                        Roland...
Spiro...                          Arkoma...
Bonanza...                        Gans...
Moffett...                        Fort Smith Regional Airport...
Jenny Lind...                     Central City...
Cowlington...                     Scullyville...
Braden...                         Mill Creek...
Rye Hill...                       Cottonwood...

This includes the following highways,
 Interstate 40 in Oklahoma between mile markers 314 and 328.
 Interstate 540 between mile markers 6 and 14.

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northwestern and west central Arkansas...and southeastern and east
central Oklahoma.

LAT...LON 3523 9412 3520 9473 3535 9497 3547 9446
      3545 9444 3540 9443 3543 9442 3539 9434
      3536 9432 3535 9429
TIME...MOT...LOC 0441Z 264DEG 43KT 3532 9486 3524 9470
Special weather statement, May 22, 11:47 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1147 PM CDT Fri May 22 2020

OKZ053-230530-
Choctaw OK-
1147 PM CDT Fri May 22 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHOCTAW COUNTY UNTIL
1230 AM CDT...

At 1147 PM CDT, a strong thunderstorm was located over Raymond Gary
State Park, moving east at 20 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Fort Towson...                    Raymond Gary State Park...
Huskey...                         Swink...

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southeastern Oklahoma.

LAT...LON 3390 9531 3408 9533 3412 9516 3394 9516
      3395 9519 3396 9523 3395 9523 3394 9525
      3390 9525 3390 9527 3391 9527 3390 9529
TIME...MOT...LOC 0447Z 258DEG 13KT 3398 9526

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:11 PM CDTSevere Thunderstorm WarningTSALeFlore49 min
May 22, 7:43 PM CDTSevere Thunderstorm WarningTSALeFlore47 min
May 22, 8:00 PM CDTSevere Thunderstorm WarningTSALeFlore45 min
May 22, 8:10 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg50 min
May 22, 8:26 PM CDTSevere Thunderstorm WarningTSALeFlore49 min
May 22, 8:28 PM CDTTornado WarningTSALatimer, Pittsburg47 min
May 22, 8:40 PM CDTSpecial Weather StatementTSASequoyah35 min
May 22, 8:47 PM CDTTornado WarningTSALeFlore58 min
May 22, 8:58 PM CDTSevere Thunderstorm WarningTSASequoyah25 min
May 22, 9:06 PM CDTSevere Thunderstorm WarningTSALeFlore54 min
May 22, 9:10 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg50 min
May 22, 9:15 PM CDTTornado WarningTSALatimer45 min
May 22, 9:16 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha44 min
May 22, 9:52 PM CDTTornado WarningTSALeFlore38 min
May 22, 9:53 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore52 min
May 22, 9:56 PM CDTSevere Thunderstorm WarningTSALeFlore49 min
May 22, 10:00 PM CDTSpecial Weather StatementTSAMcIntosh30 min
May 22, 10:04 PM CDTSevere Thunderstorm WarningTSAHaskell, Pittsburg41 min
May 22, 10:10 PM CDTSevere Thunderstorm WarningTSAChoctaw50 min
May 22, 10:27 PM CDTTornado WarningTSALeFlore46 min
May 22, 10:37 PM CDTSevere Thunderstorm WarningTSALeFlore53 min
May 22, 10:40 PM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee50 min
May 22, 10:42 PM CDTFlash Flood WarningTSALeFlore6 hr
May 22, 10:55 PM CDTSevere Thunderstorm WarningTSAChoctaw65 min
May 22, 11:10 PM CDTSpecial Weather StatementTSALatimer35 min
May 22, 11:11 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg49 min
May 22, 11:26 PM CDTTornado WarningTSAHaskell, Latimer, Pittsburg49 min
May 22, 11:36 PM CDTFlash Flood WarningTSAHaskell, Latimer, Pittsburg3 hr
May 22, 11:41 PM CDTSpecial Weather StatementTSASequoyah49 min
May 22, 11:47 PM CDTSpecial Weather StatementTSAChoctaw43 min
May 23, 12:28 AM CDTSevere Thunderstorm WarningTSALeFlore47 min
May 23, 1:01 AM CDTSevere Thunderstorm WarningTSAChoctaw, Pushmataha44 min
May 23, 1:20 AM CDTSpecial Weather StatementTSAWagoner25 min
May 23, 1:43 AM CDTSpecial Weather StatementTSAMayes32 min
May 23, 1:43 AM CDTSevere Thunderstorm WarningTSAChoctaw47 min
May 23, 1:52 AM CDTSevere Thunderstorm WarningTSADelaware, Mayes38 min
May 23, 1:55 AM CDTSpecial Weather StatementTSAWagoner35 min
May 23, 2:28 AM CDTSpecial Weather StatementTSAWagoner32 min
May 23, 2:54 AM CDTSpecial Weather StatementTSARogers36 min
May 23, 4:20 AM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore55 min
May 23, 8:51 AM CDTRiver Flood WarningTSALeFlore19 hr
May 23, 8:51 AM CDTRiver Flood WarningTSALeFlore6 days

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.